famvir, herxing, and probiotics question...

Discussion in 'Fibromyalgia Main Forum' started by Mar19, Jul 24, 2005.

  1. Mar19

    Mar19 New Member

    I've been laying low on this board... well, because I've been laid low! Feeling downright horrible.

    I've been fighting off a outbreak of herpes simples (that's the one on the mouth/lips, right?), except the doc wouldn't believe me b/c it was in a very prolonged prodrome stage... about 4 months worth at least. When it finally popped out, it came w/a vengence.

    On top of that I had an awfully sore throat (may have been part of the herpes, who knows), that lasted for at least 2 months. IT had gotten to the point where even water hurt like heck to swallow.

    The doc put me on z-pac and famvir. If this isn't herxing, I don't ever want to know what herxing is, believe me. I spent 2 days vomiting and diarrhea. Energy level is on the minus scale -- completely non-existent.

    I had lost quite a bit of weight from the sore mouth, tongue, throat, that my doc didn't believe me about (hurt too much to eat), so I could ill afford the herxing of a couple of days ago. I am now at an all time low weight wise. I feel horrible.

    I stopped the famvir for a couple of days (it wouldn't have stayed in anyhow), the z-pac was already done with. The herpes sores have started sprouting again, so I'm taking the famvir at a lower dosage and will get in touch w/doc tomorrow. I doubt if I'll be able to get myself to see him though. Much too weak.

    Today I've been able to eat several small meals (yay), but I still feel like I was hit by the proverbial Mack truck -- and then it backed up and hit me again. I'm sure it was from the antiviral and antibiotic together. Gosh, I just hope it *did* kill off a lot of those nasty little buggers!!

    Here's a question for all you Probiotics experts. I'll probably be ordering from the site here... won't be going anyplace for awhile. What should I take and what dosage?

    I did look up some posts on famvir and herxing last week, but just didn't have the strength to post and ask any questions... not doing all that stellar now, but at least better than before.

    Doesn't it just drive you nuts when the doc won't believe you until the worst happens?

    THanks in advance for any suggestions.

    Mar
  2. Prunella

    Prunella New Member

    Hi Mar,

    The worst reaction I ever had to an antibiotic was with Z-Pac. I had very severe diarrhea. Did not finish it (Doc said it was OK to stop) and would never take it again. This was a few years ago. I was taking it for a sinus infection.

    I have taken Famvir with no problems at all, which surprises me since I react to most drugs.

    My guess is that it was the Z-Pac that made you sick.

    You really need probiotics after that! Also, try the black cherry juice, vitamins,healthy diet, etc.

    I think coconut oil might help with herpes, but I'm not sure. Avoid chocolate, nuts, oatmeal and other high arginine foods.

    I hope you feel better soon. Rice and brown rice are really good for diarrhrea. Also, white grape juice can really work wonders.

    While waiting for your probiotics,eat yogurt with live active cultures. Plain is best,but whatever works for you.

    Your body is really run down now. I know cause I've been there myself. Take care of yourself and I hope you feel better soon.
  3. Mar19

    Mar19 New Member

    I've taken the z-pac and the famvir before, but separately, and didn't have any problems with them.

    I think it may have been taking them both in combination? Plus the fact that I really have been run down.

    Like I said, I've been losing weight for a few months beforehand anyhow. My best guess is that my mouth/tongue/throat hurt so much I just didn't want to eat.

    Add to that the fact that I went thru 2 major emotional upheavals in the last couple of months -- not a good combination at all!!

    I'm going to order probiotics tomorrow... waiting for some input on what kind, etc. This past week I think I slept between 18-20 hours a day ... I am totally whipped!!

    It's got to get better from here, right???

    Love & blessings
    mar
  4. Mikie

    Mikie Moderator

    Can be very, very hard on a body. The probiotics should be taken when one is one the ABX. I like the Jarro-Dophilus sold here. The one which is kept refrigerated is less expensive and that is the one I use. Just follow the directions on the bottle. Good luck to you.

    Love, Mikie
  5. Mar19

    Mar19 New Member

    Bumping for more input. Thanks in advance.

  6. Slayadragon

    Slayadragon New Member